Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 265, NWS Memphis, TN

May 25, 2008Craighead County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2008, 9:53 PM CDT for Craighead County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2008, 9:53 PM CDT (02:53 UTC)
Expired
May 25, 2008, 10:45 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Craighead County, AR

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 6:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:49 PM CDT, 4 minutes earlier.

Area forecast discussion, May 25, 9:49 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT SUN MAY 25 2008

.UPDATE...

MUGGY NIGHT OCCURRING ACROSS THE MIDSOUTH THIS EVENING. CURRENT
TEMPERATURES ARE STILL IN THE UPPER 70S TO MID 80S WITH DEWPOINTS
IN THE LOWER 70S. A LINE OF STRONG TO SEVERE STORMS IS CURRENTLY
MOVING INTO PORTIONS OF NORTHEAST ARKANSAS. THE LINE CONTINUES TO
HOLD STEADY IN REGARDS TO STRENGTH ATTM. ALTHOUGH EXPECT THE LINE
TO BEGIN TO WEAKEN AS IT PUSHES EAST IN THE NEXT COUPLE OF HOURS.
WILL LIKELY NEED TO UPDATE TO BUMP LOWS UP SLIGHTLY DUE CLOUD
COVER FROM STORMS AND POSSIBLE MENTION FOG IN NORTHEAST ARKANSAS
DUE TO RAINFALL. UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 239 PM CDT SUN MAY 25 2008/

DISCUSSION...

SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON
WHICH HAS ALLOWED TEMPERATURES TO WARM INTO THE MID 80S TO LOWER
90S. NO THUNDERSTORMS ARE NEAR THE FORECAST AREA AT THIS TIME AND
IT APPEARS THAT THUNDERSTORMS WILL NOT DEVELOP BY THIS EVENING SO
HAVE A DRY FORECAST FOR TONIGHT. COLD FRONT WILL BEGIN TO APPROACH
THE FORECAST AREA ON MONDAY WHICH WILL BRING SOME SCATTERED
THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT. THE FRONT WILL ENTER
THE FORECAST AREA ON TUESDAY SO THE CHANCE OF RAIN WILL BE HIGHER
FOR TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY THE FRONT MOVES SOUTH
OF THE FORECAST AREA AND WEAKENS BUT THERE WILL BE A CHANCE OF
THUNDERSTORMS DURING THE DAY. HIGH PRESSURE THEN TAKES OVER AND
KEEPS THINGS DRY FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. A
COLD FRONT WILL TRY TO MOVE INTO THE REGION NEXT SUNDAY SO THERE
MAY BE SOME THUNDERSTORMS AHEAD OF THE FRONT.

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, May 25, 6:55 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT SUN MAY 25 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-270200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
655 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
EARLY MORNING HOURS ACROSS NORTHWEST PORTIONS OF THE MIDSOUTH...
MAINLY ALONG AND WEST OF A LINE FROM DRESDEN TENNESSEE TO WYNNE
ARKANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS
WITH ANY SEVERE STORMS THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SPOTTERS ACROSS NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE MAY BE NEEDED IN
SUPPORT OF SEVERE WEATHER OPERATIONS LATER THIS EVENING.

TAB

In the hours before

Special weather statement, May 25, 9:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CDT SUN MAY 25 2008

ARZ017-260300-
LAWRENCE AR-
933 PM CDT SUN MAY 25 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LAWRENCE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 11 MILES SOUTHWEST OF STRAWBERRY AT 933 PM
CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF BLACK ROCK...
HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY..

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:07 PM CDTAreal Flood AdvisoryMEGAlcorn, Prentiss, Tishomingo113 min
May 26, 2:30 PM CDTFlash Flood WarningMEGPrentiss, Tishomingo3 hr
May 26, 4:18 PM CDTSevere Thunderstorm WarningMEGItawamba42 min
May 26, 5:26 PM CDTFlash Flood WarningMEGPrentiss, Tishomingo109 min
May 26, 5:27 AM CDTSevere Thunderstorm WarningMEGObion15 min
May 26, 11:18 AM CDTAreal Flood AdvisoryMEGCarroll, Henderson, Madison117 min
May 26, 12:24 PM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson5 hr
May 26, 12:44 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy46 min
May 26, 12:44 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley46 min
May 26, 1:29 PM CDTFlash Flood WarningMEGMadison3 hr
May 26, 1:34 PM CDTSevere Thunderstorm WarningMEGChester, Madison30 min
May 26, 3:08 PM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy3 hr
May 26, 4:20 PM CDTSevere Thunderstorm WarningMEGHardeman40 min
May 26, 5:38 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton52 min
May 26, 6:03 PM CDTSevere Thunderstorm WarningMEGHaywood, Madison42 min
May 26, 6:37 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Madison38 min
May 26, 6:45 PM CDTSevere Thunderstorm WarningMEGMadison20 min
May 25, 9:43 PM CDTSevere Thunderstorm WarningMEGLawrence47 min
May 26, 4:53 PM CDTSevere Thunderstorm WarningMEGPoinsett52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.